Spouse is recovering from medically induced alcohol withdrawals
my husband recently went to hospital for a medical problem and whilst he was there our doctor advised him that his liver is failing .He has abused alcohol since he was 17 yrs old.He is now 72.He agreed to treatment for alcohol withdrawals. I was in shock to see the process.It was very very much like a horror show.I couldn't believe what I was seeing him go through.Some of the professionals said that it was the worst case of DT's they had seen.After 8 days in the first hospital, they could not handle his agressiveness while he was being treated.He was transferred to another facility for treatment.He was too severe for them also.They advised me that they wanted to put him on antipsychotic drugs.I adamently disagreed.I didn't want him to be treated with those kinds of drugs.I think they did however.I was told he wouldn't cooperate and that I should come and get him.So, I did.
He is home now and he is still having hallucination flashbacks.He is accusing me of having a boyfriend and even says he knows that I am sleeping with this boyfriend.Of course I am not.I am 65 yrs old and have always been faithful wifeI am concerned that he may never recover his normal way of thinking.Will this all pass as soon as the affects of the drugs that were administered to him while in detox treatment are out of his body? He was given intravenously Ativan and librium as he was getting over the hump as protocol for his therapy at the first hospital.He is very insistant that some of the hallucinations he had at that time are true.It scares me think that he may never regain his "right" mind.I have home nurses and physical therapists coming here to monitor his vitals and such.I am just concerned that he may not ever have his right frame of mind again.Is this possible?
I would get him to another doctor asap. I am not sure what they did to your husband but I can tell you that does not seem right. It sounds to me like he was not only withdrawling from the alcohol, but he maybe having a reaction to the medication. To me it is just not a chance I would take.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.